The discrete spherical maximal function over a family of sparse sequences

Research output: Contribution to journalArticle (Academic Journal)peer-review


We initiate the study of the ℓp(Zd)-boundedness of the arithmetic spherical maximal function over sparse sequences. We state a folklore conjecture for lacunary sequences, a key example of Zienkiewicz and prove new bounds for a family of sparse sequences that achieves the endpoint of the Magyar--Stein--Wainger theorem for the full discrete spherical maximal function. Perhaps our most interesting result is the boundedness of a discrete spherical maximal function in Z4 over an infinite, albeit sparse, set of radii. Our methods include the Kloosterman refinement for the Fourier transform of the spherical measure (introduced by Magyar) and Weil bounds for Kloosterman sums which are utilized by a new further decomposition of spherical measure.
Original languageEnglish
Pages (from-to)1-14
Number of pages14
JournalJournal d'Analyse Mathématique
Publication statusAccepted/In press - Dec 2015


Dive into the research topics of 'The discrete spherical maximal function over a family of sparse sequences'. Together they form a unique fingerprint.

Cite this